Georgia, 2004

Damaging Wind in Georgia, July 7, 2004

July 7, 2004 · NWS JAX · 1 event in 1 county or zone

S. Hwy 441.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A semi-tractor trailer was blown off U.S. Hwy 441. Driver suffered minor injuries. Some trees were blown down and others were twisted off at the top.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 7, 1:30 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED JUL 7 2004

.SHORT TERM...VERY HIGH INSTABILITY ALONG WITH A BETTER MOISTURE
PROFILE THIS AFTERNOON IS LEADING TO AN EARLY START TO CONVECTION
ACROSS THE FORECAST AREA. WILL STILL BE LOOKING FOR PULSE SEVERE
STORMS THIS AFTERNOON AS MID LEVEL DRY AIR SHOULD LEAD TO SOME WET
MICROBURSTS IN CONTINUED HIGH CAPE ENVIRONMENT. GPS DERIVED
SOUNDINGS CONTINUING TO INDICATE INCREASING PRECIPITABLE WATER
VALUES WHICH WILL LEAD TO HEAVY RAINFALL POTENTIAL AS WELL.

MODELS...ESPECIALLY THE MESO-ETA...HAVE BACKED OFF ON DEEP LAYER
DRY AIR OVER THE KEYS ROTATING INTO THE WESTERN ZONES FOR THURSDAY
AFTERNOON AND INSTEAD KEEP THIS FEATURE LARGELY WEST OF OUR AREA.
DESPITE MODEL AGREEMENT IN ADEQUATE MOISTURE...SIGNIFICANT
DISCREPANCIES REMAIN WRT POPS. WESTERN ZONES VARY BY SOME 30% TO 40%
IN THESE AREAS WITH THE GFS THE MOST AGGRESSIVE. WITH SOME VORTICITY
ADVECTION PROGGED FOR THE FLORIDA PORTION...WILL GO HIGHER THAN
THE MET GUIDANCE WITH GENERALLY HIGH END SCATTERED EXPECTED FOR MOST
AREAS...TAPERING SLIGHTLY LESS TO THE NORTH AND WEST. WILL STILL SEE
THE POSSIBILITY OF ISOLATED PULSE SEVERE STORMS AS 500 TEMPS REMAIN
-7 TO -8 AND RESIDUAL MID LEVEL DRY AIR COULD LEAD TO ADDITIONAL
MICROBURSTS.

FOR FRIDAY...WILL BEGIN TO SEE UPPER RIDGE BUILD BACK IN FORCE FROM
THE EAST WITH 593 DM HEIGHTS BY AFTERNOON.  GFS MAINTAINS HIGH POPS
DESPITE THIS AS IT WILL TAKE A WHILE TO DRY OUT THE MID LEVELS.
WILL GENERALLY GO WITH A BLEND FOR THE POPS BUT LEAN SLIGHTLY TOWARD
THE DRIER ETA NUMBERS. WILL ALSO STAY ON THE HIGH SIDE OF GUIDANCE
FOR AFTERNOON HIGHS GIVEN WARMING MID-LEVELS.

WILL SEE CONTINUING TREND OF BUILDING RIDGE ALOFT THROUGH THE
WEEKEND WITH 595DM HIGH CENTERED DIRECTLY OVER THE CWA. GUIDANCE IS
SLOW TO RESPOND TO THIS AND HAVE GONE ABOVE GUIDANCE FOR MAX TEMPS
AND BELOW FOR POPS. MAY STILL BE TOO HIGH FOR POPS AS ETA SHOWS
SIGNIFICANT DRYING FROM THE SOUTH...BUT WILL AT LEAST TRIM POPS FOR
NOW AND LET LATER SHIFTS RE-EVALUATE.

.LONG TERM...UPPER RIDGE HOLDS STRONG THROUGH EARLY NEXT WEEK BEFORE
SHORTWAVE ENERGY MOVES ACROSS THE NORTHERN PERIPHERY AND OFFSHORE THE
CAROLINAS BY TUESDAY AND WEDNESDAY. THIS WILL SUPPRESS THE RIDGE
SOUTHWEST OF THE AREA LEADING TO MORE IN THE WAY OF CLIMO POPS AND
TEMPS.
&&

.MARINE...RIDGE TO REMAIN MAINLY S OF THE AREA WITH W TO SW FLOW
EXPECTED ALTHOUGH RIDGE MAY MOVE BRIEFLY UP TO NRN FL FRIDAY AND
SATURDAY. OCCASIONAL SW SURGES AT NIGHT AOB 15 KT. SEAS TO REMAIN AOB 3
FT. NO HEADLINES REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 73 94 / 20 40 30 30
SSI 76 91 76 90 / 20 40 30 30
JAX 73 91 75 93 / 20 50 30 40
SGJ 75 90 76 89 / 20 40 30 30
GNV 72 92 72 93 / 20 50 30 40
OCF 72 92 71 93 / 20 50 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PUBLIC...JTD/MH
MARINE/FIRE WX...ARS
Hazardous weather outlook, Jul 7, 10:00 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT WED JUL 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1041 AM EDT WED JUL 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT INDICES 100 TO 105 THIS AFTERNOON...

HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID TO UPPER
90S WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS
AFTERNOON. IF POSSIBLE...IT IS RECOMMENDED THAT RESIDENTS REMAIN
INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART OF THE DAY. IF
YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY OF FLUIDS AND LIMIT
EXPOSURE AS NECESSARY.

DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS.
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING
STRIKES...AND STRONG GUSTY WINDS TO 50 MPH. ISOLATED SEVERE STORMS
ARE ALSO
POSSIBLE.  THE STORMS WILL MOVE SLOWLY TO THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/JTD

In the hours before

Special weather statement, Jul 7, 1:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT WED JUL 7 2004

FLZ022-023-071915-
BAKER FL-COLUMBIA FL-
223 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM
EDT...

AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES NORTHWEST OF TAYLOR...OR ABOUT
8 MILES SOUTH OF FARGO...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND TAYLOR THROUGH 315 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 7, 1:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED JUL 7 2004

FLZ038-071915-
FLAGLER FL-
230 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM
EDT...

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED OVER PALM COAST...MOVING SOUTHEAST AT 15 MPH. THIS WILL
AFFECT AREAS AROUND PALM COAST...BUNNELL AND FLAGLER BEACH THROUGH
315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Jul 7, 1:34 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT WED JUL 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             PALM COAST              29.57N 81.21W
07/07/2004  0.25 INCH        FLAGLER            FL   EMERGENCY MNGR

&&

DEESE
Special weather statement, Jul 7, 1:42 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT WED JUL 7 2004

GAZ132-133-071930-
COFFEE GA-JEFF DAVIS GA-
242 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 330 PM EDT...

AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF PRIDGEN...OR ABOUT
8 MILES NORTHWEST OF BROXTON...MOVING SOUTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND RED BLUFF...PRIDGEN...
BROXTON...DENTON AND WEST GREEN THROUGH 330 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Jul 7, 1:48 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT WED JUL 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             PALM COAST              29.57N 81.21W
07/07/2004  0.50 INCH        FLAGLER            FL   TRAINED SPOTTER

&&

DEESE
Special weather statement, Jul 7, 2:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT WED JUL 7 2004

FLZ037-040-072000-
MARION FL-PUTNAM FL-
315 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
AND SOUTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 400 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHEAST OF SALT SPRINGS...OR
ABOUT 6 MILES NORTHEAST OF JUNIPER SPRINGS...MOVING NORTH AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SALT SPRINGS...
GEORGETOWN...WELAKA...CRESCENT CITY...POMONA PARK AND LAKE COMO
THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
July 7, 2:15 PM EST
Where
Coffee County, 2 mi N of Pridgen
Measured
55 kt (63 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
EMERGENCY MANAGER
Coordinates
31.733, -82.933

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405628.